Addiction: Substance Abuse Community
Hydrocodone, Ultram, Cymbalta Withdrawals
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Hydrocodone, Ultram, Cymbalta Withdrawals

Can anyone offer any suggestions of how to ease the withdrawal symptoms I'm having going from 40-60mg Hydrocodone a day to 20 mg a day in one week; 100mg daily of Ultram down to 50mg daily in one week; and from 90mg daily Cymbalta to 30 mg. a day in one week?  I feel like I could bite nails in half.  My head is in a vice and has these startling wooshing-type things.  My legs are getting restless.  I'm tired but I can't sleep very well.
Any help at all would be appreciated.
Related Discussions
8 Comments Post a Comment
Blank
222369_tn?1274478235
Is there a reason you're having to cut all three of these at once? If I were you, I'd wean off the hydo first, then the Ultram, and the Cymbalta lasy. Having the antidepressant around during the opiate weaning process can be very beneficial.
Blank
Avatar_f_tn
That sounds like a wonderful idea, but due to money issuesI am at the last of my prescriptions and don't have money to do anything but quit it all.
Blank
222369_tn?1274478235
Well unfortunately, there's little you can do except try and taper down best you can. I would recommend that you try and continue the Cymbalta...or switch to an antidepressant that's available as a generic. The Ultram can cause depression issues (the hydro as well), so stopping an antidepressant with these could be too much.
Blank
Avatar_f_tn
Okay, that's what I've gleaned from reading the forums.  I have been given Lexapro samples by someone and know that I can tolerate them because I was on them a couple years ago.  I started them today as I am on my last week of Cymbalta.  Thanks Guy.
Blank
599071_tn?1300072302
What a tough situation but on the upside, when they are all over with, you have more money in your pocket & quite possibly improved health.

Because Ultram itself contains an antidepressant, withdrawal often leads to heightened anxiety & disrupted serotonin so it may be a double whammy if you discontinue the Cymbalta at the same time.  I agree with the others, if at all possible, try to taper off the Ultram as quickly as you can manage before attacking the Cymbalta.

This sounds very harsh, are there no free clinics where you could at least be prescribed sufficient meds to do a reasonable taper program?

Best wishes,

Michelle
Blank
Avatar_f_tn
I'm on a horrible ride in hell right now due to taking all these meds and not knowing the interactions first.

I've lost trust in our local medical community, so I'm fighting  (over 24 hours off all the pills now) going to the ER for Serotonin Syndrome.

IMO ...Cymbalta, Ultram (Tramadol hcl) and Hydrocodo are all poisons.

Blank
Avatar_f_tn
Serotonin syndrome occurs when you take medications that cause high levels of the chemical serotonin to accumulate in your body. Serotonin syndrome can occur when you increase the dose of such a drug or add a new drug to your regimen. Certain illicit drugs and dietary supplements are also associated with serotonin syndrome.

Serotonin is a chemical your body produces that's needed for your nerve cells and brain to function. But too much serotonin causes symptoms that can range from mild — shivering and diarrhea — to severe — muscle rigidity, fever and seizures. Severe serotonin syndrome can be fatal if not treated.

Symptoms
By Mayo Clinic staff
Serotonin syndrome symptoms typically occur within several hours of taking a new drug or increasing the dose of a drug you're already taking. Signs and symptoms include:
Agitation or restlessness
Confusion
Rapid heart rate and high blood pressure
Dilated pupils
Loss of muscle coordination or twitching muscles
Heavy sweating
Diarrhea
Headache
Shivering
Goose bumps

Severe serotonin syndrome can be life-threatening. Signs and symptoms include:
High fever
Seizures
Irregular heartbeat
Unconsciousness

When to see a doctor
If you suspect you might have serotonin syndrome after starting a new drug or increasing the dose of a drug you're already taking, call your doctor right away or go to the emergency room. If you have severe or rapidly worsening symptoms, seek emergency treatment immediately.


More info at: http://www.mayoclinic.com/health/serotonin-syndrome/DS00860/DSECTION=causes
Milder forms of serotonin syndrome may go away within a day of stopping the medications causing symptoms and, sometimes, taking drugs that block serotonin.
Blank
Avatar_f_tn
I came off Cymbalta last year and it was HELL..In fact I think there is a website called Cymbalta Hell....But since you're already on an Anti-depressant..if you can save quitting that for last...I lot of people get "Brain Zaps." coming off Cymbalta...I can't describe them..but you will surely know when you are having one...All of these meds change our brain chemistry for the worse so it really is an illness...Good luck to you....Anj.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Addiction Answerers
4522800_tn?1405696702
Blank
VICourageous
ID
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
1827057_tn?1397523877
Blank
ricart70
IN
Avatar_m_tn
Blank
weaver71
Other
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN